Alert archive / Iowa / Wind Advisories in 2020

Wind Advisory 16, NWS Des Moines, IA

November 14, 202047 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 14, 2020, 3:14 AM CST for 47 counties in Iowa. It took effect at Nov 14, 2020, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:14 AM CST (09:14 UTC)
In effect from
Nov 14, 2020, 9:00 PM CST
Expired
Nov 15, 2020, 3:00 PM CST
In force
18 hr
Issued by
NWS Des Moines, IA
All 47 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 398 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
398 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

766 
WWUS73 KDMX 140914
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
314 AM CST Sat Nov 14 2020

IAZ039-049-050-061-062-074-075-084>086-095>097-141715-
/O.NEW.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
314 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast and east central Iowa.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  small tree limbs could be blown down.

* ADDITIONAL DETAILS...An initial surge of strong winds is
  expected shortly after midnight as a cold front moves through
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Hagenhoff
6 follow-up statements
513 
WWUS73 KDMX 141717
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1117 AM CST Sat Nov 14 2020

IAZ071-072-081>083-092>094-150130-
/O.EXB.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/
Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Greenfield, Stuart, Adair, Fontanelle, 
Winterset, Earlham, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, Mount Ayr, Lamoni, and Leon
1117 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Much of southern Iowa

* WHEN...From 9 PM this evening to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  small tree limbs could be blown down. Travel may be difficult
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ037-038-048-059-060-073-150130-
/O.EXA.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Hardin-Grundy-Story-Dallas-Polk-Warren-
Including the cities of Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Ames, Perry, 
Waukee, Adel, Des Moines, Indianola, Norwalk, and Carlisle
1117 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central and eastern Iowa

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ039-049-050-061-062-074-075-084>086-095>097-150130-
/O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Black Hawk-Marshall-Tama-Jasper-Poweshiek-Marion-Mahaska-Lucas-
Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Waterloo, Cedar Falls, Marshalltown, 
Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, 
Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, Corydon, Seymour,
Allerton, Humeston, Centerville, and Bloomfield
1117 AM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, southern and eastern Iowa.

* WHEN...From midnight tonight to 3 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

BSS
087 
WWUS73 KDMX 142043
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
243 PM CST Sat Nov 14 2020

IAZ070-150445-
/O.EXA.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/
Cass-
Including the city of Atlantic
243 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST
SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Southwest Iowa.

* WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ004>007-015>017-023>028-034>036-046-047-058-150445-
/O.EXA.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Greene-Boone-Guthrie-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Jefferson, Boone, Guthrie Center, 
Panora, Bayard, and Casey
243 PM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of central and northern Iowa

* WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ071-072-081>083-092>094-150445-
/O.CON.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/
Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Greenfield, Stuart, Adair, Fontanelle, 
Winterset, Earlham, Corning, Creston, Osceola, Bedford, Lenox, 
New Market, Mount Ayr, Lamoni, and Leon
243 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Much of southern Iowa.

* WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ037>039-048>050-059>062-073>075-084>086-095>097-150445-
/O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-Polk-Jasper-
Poweshiek-Warren-Marion-Mahaska-Lucas-Monroe-Wapello-Wayne-
Appanoose-Davis-
Including the cities of Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, 
Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Chariton, Albia, Ottumwa, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
243 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, southern and eastern Iowa.

* WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

* ADDITIONAL DETAILS...An initial surge of strong winds is 
  expected shortly after midnight as a cold front moves through 
  the area. Occasional stronger gusts will continue through the 
  day on Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

BSS
659 
WWUS73 KDMX 150151
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
751 PM CST Sat Nov 14 2020

IAZ070>072-081>083-092>094-151000-
/O.CON.KDMX.WI.Y.0016.201115T0300Z-201115T2100Z/
Cass-Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon
751 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of southern Iowa.

* WHEN...From 9 PM this evening to 3 PM CST Sunday. Peak winds 
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ004>007-015>017-023>028-034>039-046>050-058>062-073>075-
084>086-095>097-151000-
/O.CON.KDMX.WI.Y.0016.201115T0600Z-201115T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska-
Lucas-Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, 
Ottumwa, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
751 PM CST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of central and northern Iowa.

* WHEN...From midnight tonight to 3 PM CST Sunday. Peak winds 
  midday Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
706 
WWUS73 KDMX 150947
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
347 AM CST Sun Nov 15 2020

IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075-
081>086-092>097-151800-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
347 AM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects and
  small tree limbs could be blown down. Travel may be difficult
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Hagenhoff
525 
WWUS73 KDMX 151638
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1038 AM CST Sun Nov 15 2020

IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075-
081>086-092>097-152100-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
1038 AM CST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of Iowa.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  small tree limbs could be blown down. Travel may be difficult 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
529 
WWUS73 KDMX 152105
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
305 PM CST Sun Nov 15 2020

IAZ004>007-015>017-023>028-034>039-046>050-058>062-070>075-
081>086-092>097-152215-
/O.EXP.KDMX.WI.Y.0016.000000T0000Z-201115T2100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Calhoun-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Greene-Boone-Story-Marshall-
Tama-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, 
Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, 
Allerton, Humeston, Centerville, and Bloomfield
305 PM CST Sun Nov 15 2020

...WIND ADVISORY HAS EXPIRED...

Although it will remain breezy for the rest of the daylight hours,
winds have diminished slightly by mid afternoon and should 
continue to do so through sunset allowing for the Wind Advisory to
expire. Winds will still be sustained at 15 to 25 mph, with gusts
30 to 40 mph, but below advisory criteria.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:26 PM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 13, 11:26 PM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1126 PM CST Fri Nov 13 2020

.UPDATE...
Issued at 955 PM CST Fri Nov 13 2020

A few updates to the forecast through tomorrow. Warmer air
continues to move north tonight and with saturation taking place
more toward mid morning areas north of US30 after temperatures
begin to recover...the chances for any light frozen precipitation
are diminishing. Otherwise, models are also advertising some
instability over the southeast/east in the afternoon and have
added a slight chance of thunder there as well. /rev

&&

.DISCUSSION.../Tonight through Friday/
Issued at 207 PM CST Fri Nov 13 2020

Main forecast challenges occur in the next 48 hours dealing with
precipitation chances and gusty winds, but then the forecast looks
remarkably quiet through much of next week. At 19z GOES water
vapor imagery painted nearly zonal flow aloft over the region. A
weak wave was crossing the northern Plains, however dry air
throughout much of the atmosphere will limit any sensible impact
to just some scattered high clouds as it passes by this evening.

A much more potent upper trough drops into the northern Rockies
tonight. A strong LLJ develops as advective processes ramp up in
advance of the approaching wave. Appreciable low level moisture is
slow to return northward, but we should start to see low stratus
and iso/sct showers over parts of southern into central IA by the
morning hours. A brief period of light fzra cannot be ruled out at
the onset until temps warm above freezing. More widespread
precipitation is likely as forcing from the upper trough maximizes
kinematic and thermal components phase by afternoon. Models
highlight areas along and east of I-35 for the highest PoPs. A
constant battle with dry air will keep precip amounts light,
generally 0.25" or less for most. Models try to sneak some weak
instability northward into the state, but not a strong enough
signal to warrant a mention of thunder at this time. Most
precipitation ends as a front is forced through the cwa late
afternoon and evening. GFS/EC/NAM suggest a lingering mid-level
deformation zone may sustain some precip over northern Iowa after
00z. Hi-res models are much more muted with this feature and
quick to shut off precipitation. If precipitation hangs around
later as temperatures cool we may see some areas of light snowfall
in the north before all precip exits the area Saturday night.

Upper trough races off to the northeast on Sunday. Gusty northwest
winds develop in a regime of deep layer subsidence and a tight
surface pressure gradient. GFS soundings advertise 40-45 kts near
the top of the mixed layer with the NAM not far behind. One fly in
the ointment is low level temp advection is nearly neutral after
12z Sunday, which may impact how efficiently these stronger winds
are transported down to the surface. Wind gusts were bumped up a
bit from the previous forecast, but the potential for widespread
advisory criteria winds is uncertain.

Much of next week is quiet and dry as an upper ridge steadily
builds over the central conus. A dry frontal passage will briefly
pull temperatures back a bit on Tuesday, but otherwise expect
most of the week to feature above normal temperatures. The warmest
days look to be Wed-Thu as the thermal ridge axis noses into the
region. NBM guidance is only between the 25th-50th percentile of
model spread for highs, but the potential for high level cloud
cover rounding the crest of the ridge precludes a need to raise
high temperatures at this juncture.

&&

.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1125 PM CST Fri Nov 13 2020

Little change from previous package. Stratus beginning to develop
and move north into southern Nebraska now...and will spread north
into the morning hours. MVFR/IFR cigs with lower vsby looking more
likely as the low and moisture tracks north. Still looking at
gusty south winds along with LLWS for several sites through
period. Showers/rain at all sites and iso thunder at KOTM all
possible aft 14z spreading north from IA MO border to KMCW by
16-17z. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
DISCUSSION...Martin
AVIATION...REV
Hazardous weather outlook, Nov 13, 2:51 PM CST, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
251 PM CST Fri Nov 13 2020

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-142100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
251 PM CST Fri Nov 13 2020

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Rain showers are forecast for much of the day Saturday. There may
be brief periods of snow, and other wintry mixes. Travel impacts
from frozen precipitation will be minimal if any. No substantial
accumulations of snow or freezing rain are forecast. Liquid
rainfall amounts up to one-quarter inch are possible.

Sunday afternoon will be windy, with northwest gusts up to 35
MPH. Loose objects may become displaced, and travel over bridges
may become difficult for some vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed, but rainfall reports are always
appreciated.

Krull

Nearby

Wind Advisories in Iowa, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.